MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0; HYDROCEPHALUS MANAGEMENT
Model Number FX992T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a prosa with progav 2.0 (#fx992t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system caused a blockage.The patient underwent a revision procedure.The complaint device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Additional information - a3, d4 (serial #, lot #, exp.Date), d6b, d9, h4 visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: - deformation of the housing from the prosa.Measurement of surface of the housing: to verify whether the deformation had an effect on the plane-parallelism of the housing surface, this was measured using a dial gauge.Derformation detected: measured value: -0,038 mm [tolerance (0 ± 0.02mm)] - value outside tolerance too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the progav 2.0 upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the prosa with the progav 2.0 is permeable.Computer control test: to check the flow rate of the valves, they were tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer controlled test showed the opening pressure of the prosa, at a reference flow rate of 20 ml/h in a vertical position, to be 39,80 cmh2o.This is within the specified tolerance of 40 cmh2o -8 / +7 cmh2o additionally, the progav 2.0 was tested according to standard procedure in the horizontal position.The results indicated that at a reference flow of 20 ml/h the progav 2.0 had a pressure of 8,07 cmh2o.This is within the specified tolerance of 10 cmh2o ± 3 cmh2o.Adjustability test: in this step, it was investigated whether the adjustable prosa and progav 2.0 can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings.The prosa was found to be adjustable to all pressure settings but the progav 2.0 was found to be non-adjustable within the specified range.Braking force and brake function test: the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force test indicates that the brake function of both valves is present.The braking force of the prosa is in the given specification but due to the non-adjustability of the progav 2.0, as detailed in section 7.5, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.For more detailed visibility, the proteins/deposits in the prosa with the progav 2.0 were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that there was a non- adjustability in the progav® 2.0 at the time of our investigation.Detected deposits were the cause of the non- adjustability we can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.Return of product: we will return the investigated product to the sender for our own relief.

Brand Name
PROSA WITH PROGAV 2.0
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17100990
Report Number3004721439-2023-00164
Device Sequence Number7663138
Product Code JXG
UDI-Device Identifier04041906138431
UDI-Public4041906138431
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Model NumberFX992T
Device Catalogue NumberFX992T
Device Lot Number20024839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale